Alert archive / Utah / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 18, 2018, 12:12 PM MDT for Morgan County, Salt Lake County, Summit County, Utah. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 12:12 PM MDT (18:12 UTC)
- Expired
- Jun 18, 2018, 12:31 PM MDT
- In force
- 19 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, UT, Salt Lake County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 89 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
690
WUUS55 KSLC 181812
SVRSLC
UTC029-035-043-181900-
/O.NEW.KSLC.SV.W.0009.180618T1812Z-180618T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
1212 PM MDT MON JUN 18 2018
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Northeastern Salt Lake County in northern Utah...
South central Morgan County in northern Utah...
West central Summit County in northern Utah...
* Until 100 PM MDT
* At 1211 PM MDT, a severe thunderstorm was located 7 miles northwest
of Summit Park, or 8 miles east of Salt Lake City, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Salt Lake City, Coalville, Summit Park, North Snyderville Basin,
Henefer, Hoytsville, Echo and Echo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4084 11131 4073 11177 4081 11183 4104 11149
TIME...MOT...LOC 1811Z 237DEG 20KT 4081 11171
HAIL...1.00IN
WIND...60MPH
$$
LC2 follow-up statements
860
WWUS55 KSLC 181825
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
1225 PM MDT MON JUN 18 2018
UTC029-035-043-181900-
/O.CON.KSLC.SV.W.0009.000000T0000Z-180618T1900Z/
Salt Lake UT-Morgan UT-Summit UT-
1225 PM MDT MON JUN 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MDT
FOR NORTHEASTERN SALT LAKE...SOUTH CENTRAL MORGAN AND WEST CENTRAL
SUMMIT COUNTIES...
At 1224 PM MDT, a severe thunderstorm was located near Summit Park,
or 12 miles east of Bountiful, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Coalville, Summit Park, Henefer, Hoytsville, Echo and Echo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4084 11131 4078 11165 4086 11171 4104 11149
TIME...MOT...LOC 1824Z 237DEG 20KT 4085 11163
HAIL...1.00IN
WIND...60MPH
$$
LC018
WWUS55 KSLC 181831
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
1231 PM MDT MON JUN 18 2018
UTC029-035-043-181840-
/O.CAN.KSLC.SV.W.0009.000000T0000Z-180618T1900Z/
Salt Lake UT-Morgan UT-Summit UT-
1231 PM MDT MON JUN 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SALT LAKE...SOUTH
CENTRAL MORGAN AND WEST CENTRAL SUMMIT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 4084 11131 4078 11165 4086 11171 4104 11149
TIME...MOT...LOC 1829Z 237DEG 20KT 4087 11159
$$
LCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 8:35 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 18, 8:35 AM MDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 835 AM MDT Mon Jun 18 2018 .SYNOPSIS...A slow moving low pressure system will maintain cooler temperatures with unsettled weather across northern Utah. High pressure will follow for midweek bringing a warming and drying trend. && .DISCUSSION...A low pressure system is centered over southern Idaho this morning, and this brought a frontal boundary into northern Utah overnight. Moisture and instability in association with this system allowed for showers and thunderstorms over northern portions of the forecast area through the early morning, but this activity is tending to diminish at the present time. However, with daytime heating northern Utah and southwest Wyoming will see additional development this afternoon. Behind the front, temperatures will be noticeably cooler this afternoon, with maxes running up to 5F below seasonal normals while central and southern Utah see high temperatures similar to what was observed yesterday. The storm system will slowly rotate through northern Utah through Tuesday as it weakens, keeping temperatures on the cool side and maintaining a threat of isolated/widely scattered showers and thunderstorms. During this time, southern Utah will continue to see dry conditions with temperatures near or a bit above seasonal normals. Behind the exiting storm system, high pressure will return for Wednesday, resulting in a warming and drying trend through Thursday. A weak trough is expected to move over the ridge Thursday afternoon into Friday, weakening it and allowing some cooler air to move back in. A cooler and more unsettled pattern is expected to continue into the upcoming weekend. Updated the forecast earlier to lower POPs a bit for the rest of the morning. No additional updates planned. && .AVIATION...VFR conditions are expected throughout the day at the SLC terminal. Northwest winds will prevail during the daytime hours, but there is a 30 percent chance that nearby showers and thunderstorms will result in periods of gusty and/or erratic winds at the terminal this afternoon through the early evening. && .FIRE WEATHER...A low pressure system spinning across northern Nevada will slowly move east over the next couple of days. This will maintain a chance of showers and afternoon thunderstorms across northern Utah, along with cooler temperatures. Gusty south to southwest winds along with low humidity are once again expected today across the southeastern valleys, which will bring another round of critical fire weather conditions. High pressure is expected to follow for the middle portion of the upcoming week bringing a warming and drying trend. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Red Flag Warning until 10 PM MDT this evening for UTZ484-489-494. WY...None. && Traphagan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 18, 4:26 AM MDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 426 AM MDT Mon Jun 18 2018 UTZ001>016-019>021-517-518-WYZ021-191100- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 426 AM MDT Mon Jun 18 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Dry and windy conditions will continue across southeast and east central Utah today. Critical fire weather conditions will continue across these areas where fuels are dry. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High pressure will bring a warming and drying trend through midweek. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Jun 18, 10:54 AM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1054 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL 2 N SANDY 40.60N 111.85W
06/18/2018 M1.00 INCH SALT LAKE UT PUBLIC
&&
CRKLocal storm report, Jun 18, 10:56 AM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1056 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL SOUTH JORDAN 40.56N 111.97W
06/18/2018 E1.25 INCH SALT LAKE UT PUBLIC
&&
CRKLocal storm report, Jun 18, 11:11 AM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1111 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HAIL MURRAY 40.65N 111.89W
06/18/2018 M0.75 INCH SALT LAKE UT PUBLIC
&&
CRKLocal storm report, Jun 18, 11:15 AM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1115 AM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL COTTONWOOD HEIGHTS 40.61N 111.81W
06/18/2018 M1.00 INCH SALT LAKE UT NWS EMPLOYEE
&&
CRKSpecial weather statement, Jun 18, 12:02 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1202 PM MDT MON JUN 18 2018
UTZ002-003-006>008-181830-
Wasatch Mountains South of I-80 UT-Wasatch Mountain Valleys UT-
Wasatch Mountains I-80 North UT-Northern Wasatch Front UT-
Salt Lake and Tooele Valleys UT-
1202 PM MDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIS...NORTHEASTERN SALT
LAKE...SOUTHWESTERN MORGAN AND WESTERN SUMMIT COUNTIES UNTIL 1230 PM
MDT...
At 1201 PM MDT, trained weather spotters reported a strong
thunderstorm near Salt Lake City...moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Salt Lake City, South Salt Lake, Summit Park, Canyon Rim, Millcreek,
East Millcreek, North Snyderville Basin, Sugarhouse and University Of
Utah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
This storm is capable of producing a significant amount of hail. Hail
may accumulate on area roads resulting in dangerous travel
conditions.
&&
LAT...LON 4096 11165 4079 11151 4069 11187 4078 11194
4094 11169 4093 11166
TIME...MOT...LOC 1801Z 237DEG 20KT 4077 11181
LCLocal storm report, Jun 18, 12:12 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1212 PM MDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM HAIL UNIV OF UTAH 40.78N 111.83W
06/18/2018 M1.00 INCH SALT LAKE UT NWS EMPLOYEE
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:43 PM MDT | Special Weather Statement | SLC | Rich | 47 min |
| Jun 18, 3:25 AM MDT | Red Flag Warning | SLC | Carbon, Duchesne, Emery, Garfield, Wayne | 19 hr |
| Jun 18, 10:41 AM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 34 min |
| Jun 18, 11:11 AM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Summit | 49 min |
| Jun 18, 12:02 PM MDT | Special Weather Statement | SLC | Salt Lake | 28 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.